MAUDE Adverse Event Report: AMO Puerto Rico Mfg. Inc. TECNIS SIMPLICITY; Intraocular Lens

AMO Puerto Rico Mfg. Inc. TECNIS SIMPLICITY; Intraocular Lens
Model Number DCB00
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted into the patient¿s eye.However, the side of the cartridge split during the insertion process.Reportedly, the iol was implanted successfully with no patient issues.No complications such as vitrectomy, sutures, or incision enlargement.Only the cartridge is available for return.Johnson and johnson performed follow-up to confirm if the location of the crack was at the tip.The doctor said the cartridges are cracking on the side.It¿s a hairline crack but she can see it.When the doctor starts to inject the lens that¿s when the side of cartridge cracks.The johnson and johnson investigation was completed on jul 10, 2026.The suspect product was received and evaluated.The cartridge tip was observed to be stretched.Because the cartridge was initially reported to have split during patient contact and the investigation confirmed damage to the cartridge tip, this event became reportable based on the investigation results.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a4, a5, a6, patient information: unknown/not provided.Section d6a, if implanted, give date: not applicable as the cartridge is not an implantable device.Section d6b, if explanted, give date: not applicable as the cartridge is not an implantable device, therefore not explantable.Device evaluation: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: feb 25, 2026.Section h3: evaluated by manufacturer? yes.Device evaluation: the complaint product was received.The simplicity was evaluated.The evaluation revealed ophthalmic viscosurgical device (ovd) residue in the device.No issues were observed with device assembly, pushrod tip, and lens module.No hairline crack was observed in the cartridge tip.A stretch was observed on the cartridge tip but no void or break was observed.The cartridge was subjected to dye stain testing revealing no gaps in the dye stain.Based on the complaint investigation results, the product was released within specifications.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no additional complaints were received for this po.No escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.This report was impacted by emdr scheduled maintenance occurring july 22-27, 2026.

Brand Name
TECNIS SIMPLICITY
Common Device Name
Intraocular Lens
Manufacturer (Section D)
AMO Puerto Rico Mfg. Inc.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
+1(714)247-8552
MDR Report Key50031933
Report Number3012236936-2026-000220
Device Sequence Number21447799
Product Code HQL
UDI-Device Identifier05050474636071
UDI-Public(01)05050474636071(17)280723
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000195
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/25/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2026
Initial Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale